Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 6, 2005

June 6, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 6, 3:27 PM EST, 18 minutes earlier.

Area forecast discussion, Jun 6, 3:27 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT MON JUN 6 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
COLD FRONT NOW ENTERING WESTERN PA.  SEVERE WEATHER WILL CONTINUE
AHEAD OF IT IN WARM MOIST AIR AS ATMOSPHERE HAS PLENTY OF CAPE TO
WORK WITH.  WIDESPREAD SEVERE WEATHER REPORTS THROUGHOUT THE DAY
WITH NUMEROUS LSRCTP/S ALREADY ISSUED AND MORE ON THE WAY.  TWO
SVR WX WATCHES CONTINUE FOR CENTRAL PA...AND MULTIPLE EVENING
UPDATES WILL BE ISSUED TO ZFP TO DROP WATCHES AND ADJUST WORDING AS
NECESSARY.

WEATHER SETTLES DOWN LATE TONIGHT AS DRIER AND MORE STABLE AIR
MOVES IN...THEN A QUIETER PERIOD OF WEATHER FOR MUCH OF THE WEEK
WITH JUST A SLIGHT CHANCE FOR TSTORMS ACROSS THE NORTH.

SORRY FOR THE BRIEFNESS...BUT TIME IS LIMITED TODAY DUE TO
SIGNIFICANT SEVERE WEATHER OUTBREAK.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
LONG AND STILL ONGOING SEVERE WEATHER EVENT PRECLUDED LOOKING AT
MUCH FOR THE EXTENDED...SO BASICALLY FOLLOWED HPC GUIDANCE FOR
THIS FORECAST PACKAGE.
&&

.AVIATION...
ROUND 2 OF SEVERE CONVECTIVE WEATHER WILL BE ADVANCING EAST ACROSS
CENTRAL PENN AND THE SUSQ VALLEY FROM 19 TO 23Z. GENERAL LOW END VFR
WITH AREAS OF MVFR IN 5SM HZ WILL BE FOUND THROUGH THE EARLY EVENING
WITH A 30 MINUTE PERIOD OF IFR IN A LINE OF +TSRA WITH POSSIBLE
WESTERLY WIND GUSTS OF 50 TO 60 KT AT A FEW TAF SITES.

SLIGHTLY DRIER AIR WILL FOLLOW FROM LATE EVENING ON WITH DIMINISHING
WIND AND MAINLY CLEAR SKIES LATER TONIGHT THROUGH TUESDAY.
GOOD RADIATIONAL COOLING COUPLED WITH THE LEFTOVER LLVL MOISTURE
FROM TODAYS RAINFALL WILL LEAD TO AREAS OF IFR IN 1/2SM FG AND
BKN-OVC004-008 CIGS FROM 08-12Z.
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&

SHORT TERM...RXR
LONG TERM...RXR
AVIATION...LAMBERT
Hazardous weather outlook, Jun 6, 2:34 AM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 AM EDT MON JUN 6 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061727-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
334 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS
AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS
WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 2:52 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT MON JUN 6 2005

PAZ065-062030-
YORK-
352 PM EDT MON JUN 6 2005

...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF WEIGELSTOWN...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR WEIGELSTOWN...NEW SALEM AROUND 400
PM...YORK...EMIGSVILLE AROUND 405 PM...SPRY...MANCHESTER AROUND 410
PM...STONYBROOK...HALLAM...DALLASTOWN AND RED LION AROUND 415 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

RHG
Local storm report, Jun 6, 2:54 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND DMG     KANE                    41.66N 78.81W
06/06/2005                   MCKEAN             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN...INCLUDING TREE ON HOUSE AND CAR.
            PEA SIZE HAIL WAS ALSO REPORTED AND 0.75 INCHES OF RAIN
            WITHIN ONE HOUR.

0955 AM     TSTM WND DMG     SHEFFIELD               41.70N 79.03W
06/06/2005                   WARREN             PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN.

1015 AM     TSTM WND DMG     RIDGWAY                 41.43N 78.73W
06/06/2005                   ELK                PA   TRAINED SPOTTER

            SEVERAL TREES DOWN.

1037 AM     TSTM WND DMG     ELDRED                  41.96N 78.38W
06/06/2005                   MCKEAN             PA   TRAINED SPOTTER

            SEVERAL TREES DOWN...PONDING ON ROADS.

1108 AM     TSTM WND DMG     COUDERSPORT             41.77N 78.01W
06/06/2005                   POTTER             PA   TRAINED SPOTTER

            SERVERAL TREES AND WIRES DOWN IN COUDERSPORT AND
            SHINGLESTOWN.

1120 AM     TSTM WND DMG     PORT MATILDA            40.80N 78.05W
06/06/2005                   CENTRE             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

1135 AM     HAIL             LEONARD HARRISON STATE  41.69N 77.41W
06/06/2005  0.75 INCH        TIOGA              PA   TRAINED SPOTTER

            SEVERAL TREES DOWN. 0.50 INCHES OF PRECIPITATION IN THE
            PAST HOUR.

1145 AM     HAIL             5 S WELLSBORO           41.67N 77.30W
06/06/2005  0.75 INCH        TIOGA              PA   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED IN MIDDLEBURY CENTER.

1145 AM     FUNNEL CLOUD     TIOGA                   41.90N 77.14W
06/06/2005                   TIOGA              PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN. PEA SIZED HAIL REPORTED.
            0.65 INCHES IN THE PAST HOUR.

1148 AM     FUNNEL CLOUD     MANSFIELD               41.81N 77.08W
06/06/2005                   TIOGA              PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN GENESSE...HARRISON...AND WESTFIELD.
            NO TREES DOWN NEAR FUNNEL SITE AT MANSFIELD.

1155 AM     HAIL             7 W BELLEFONTE          40.91N 77.90W
06/06/2005  0.88 INCH        CENTRE             PA   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED NEAR JACKSONVILLE ROAD.
            SEVERAL TREES AND WIRES DOWNED THROUGHOUT BELLEFONTE.

1208 PM     HAIL             WILLIAMSPORT            41.24N 77.02W
06/06/2005  1.00 INCH        LYCOMING           PA   TRAINED SPOTTER

1220 PM     HAIL             MONTOURSVILLE           41.25N 76.92W
06/06/2005  0.75 INCH        LYCOMING           PA   TRAINED SPOTTER

1230 PM     TSTM WND DMG     3 E FOREST HILL         40.97N 76.95W
06/06/2005                   UNION              PA   TRAINED SPOTTER

            TREES DOWN ON RT 192 JUST EAST OF FORREST HILL.

1255 PM     TSTM WND DMG     NEW COLUMBIA            41.04N 76.88W
06/06/2005                   UNION              PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN WINFIELD. TREES FELL ON HOUSE IN
            NEW COLUMBIA.

1255 PM     HAIL             WATSONTOWN              41.08N 76.86W
06/06/2005  0.75 INCH        NORTHUMBERLAND     PA   TRAINED SPOTTER

1258 PM     TSTM WND DMG     PICTURE ROCKS           41.28N 76.71W
06/06/2005                   LYCOMING           PA   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0110 PM     TSTM WND GST     BLOOMSBURG              41.00N 76.46W
06/06/2005  0 MPH            COLUMBIA           PA   TRAINED SPOTTER

            NUMEROUS TREES AND LIMBS DOWN.

0130 PM     TSTM WND DMG     BENTON                  41.19N 76.39W
06/06/2005                   COLUMBIA           PA   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CENTRAL AND NORTHERN PARTS OF
            COLUMBIA COUNTY...INCLUDING
            SUGARLOAF...JACKSON...PINE...FISHING
            CREEK...MAIN...MIFFLIN...BEAVER...AND BRIAR CREEK
            TOWNSHIPS. ALSO BERWICK BORO. 0.24 INCHES OF RAIN FELL IN
            ONE HOUR IN BENTON. 0.47 INCHES OF RAIN FELL IN ONE HOUR
            IN BUCKHORN.

0145 PM     HAIL             ASHLAND                 40.78N 76.35W
06/06/2005  0.88 INCH        SCHUYLKILL         PA   TRAINED SPOTTER

0145 PM     HAIL             DILLSBURG               40.11N 77.03W
06/06/2005  1.00 INCH        YORK               PA   TRAINED SPOTTER

0145 PM     HAIL             ASHLAND                 40.78N 76.35W
06/06/2005  0.88 INCH        SCHUYLKILL         PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN ASHLAND.

0145 PM     HAIL             DILLSBURG               40.11N 77.03W
06/06/2005  0.88 INCH        YORK               PA   TRAINED SPOTTER

0155 PM     TSTM WND DMG     NEW BLOOMFIELD          40.42N 77.19W
06/06/2005                   PERRY              PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

0159 PM     HAIL             8 N HARRISBURG          40.39N 76.88W
06/06/2005  0.88 INCH        DAUPHIN            PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN STONEY CREEK VALLEY.

0230 PM     HAIL             FORT INDIANTOWN GAP     40.44N 76.57W
06/06/2005  0.88 INCH        LEBANON            PA   TRAINED SPOTTER

0235 PM     HAIL             CHAMBERSBURG            39.93N 77.66W
06/06/2005  0.75 INCH        FRANKLIN           PA   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED ON I-81 AT THE SCOTLAND EXIT NEAR
            CHAMBERSBURG.

0312 PM     TSTM WND DMG     ARENDTSVILLE            39.92N 77.30W
06/06/2005                   ADAMS              PA   TRAINED SPOTTER

            TREES DOWN IN MENALLEN TOWNSHIP

0330 PM     TSTM WND DMG     N GREENCASTLE           39.79N 77.73W
06/06/2005                   FRANKLIN           PA   TRAINED SPOTTER

            TREES DOWN. 0.60 RAINFALL. PEA SIZE HAIL.

0345 PM     HAIL             GREENCASTLE             39.79N 77.73W
06/06/2005  0.75 INCH        FRANKLIN           PA   PUBLIC

&&

RTH
Special weather statement, Jun 6, 3:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT MON JUN 6 2005

PAZ026-062115-
HUNTINGDON-
410 PM EDT MON JUN 6 2005

...SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT HUNTINGDON COUNTY
THROUGH 430 PM...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RAYSTOWN LAKE...MOVING EAST AT 25 MPH. THE
STORM WAS INCREASING IN INTENSITY RAPIDLY.

THE THUNDERSTORM WILL BE NEAR HUNTINGDON AROUND 420 PM...
MAPLETON...ORBISONIA...AND SHADE GAP AROUND 425 PM...MILL CREEK AND
SHIRLEYSBURG AROUND 430 PM.

WIND GUSTS TO 70 MPH AND LARGE HAIL ARE POSSIBLE WITH THIS STORM.

TAKE SHELTER IN A STURDY BUILDING.

FORECASTER: DANGELO
Local storm report, Jun 6, 3:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             6 S PORT MATILDA        40.71N 78.05W
06/06/2005  0.75 INCH        HUNTINGDON         PA   PUBLIC

            TREES DOWN

&&

RTH
Local storm report, Jun 6, 3:19 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BOSWELL                 40.16N 79.03W
06/06/2005                   SOMERSET           PA   EMERGENCY MNGR

            TREES DOWN NORTH OF ROUTE 30 ALONG ROUTE 219 BETWEEN
            BOSWELL AND DAVIDSVILLE.

0345 PM     TSTM WND DMG     GETTYSBURG              39.83N 77.23W
06/06/2005                   ADAMS              PA   COUNTY OFFICIAL

            911 CENTER REPORTS NUMEROUS TREES DOWN COUNTYWIDE.

&&

AXM
Local storm report, Jun 6, 3:39 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     HERNDON                 40.71N 76.85W
06/06/2005                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN

0211 PM     TSTM WND DMG     SHAMOKIN                40.79N 76.55W
06/06/2005                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            TREES DOWN ON CARS

&&

RTH

The radar

The Sterling radar (KLWX), 111 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
June 6, 3:45 PM EST
Where
Fulton County, 1 mi S of Needmore
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.830, -78.167

Thunderstorm winds knocked down trees along Route 522 1 mile south of Needmore.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459261.